# SDR 98ZZZX148

- Difficulty date: December 12, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N577W
- Make and model: Beech 58
- Aircraft serial: TH375
- Engine: Cont IO520C
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: 653454
- Condition: Failed
- Location: Engine Nr 6
- Part time: 3 hours
- Stage of operation: CR
- Nature of condition: E, R, K
- Precautionary procedure: A

## Discrepancy

DURING A FLIGHT JUST AFTER TAKEOFF, PILOT REPORTED THE ENGINE PERIODICALLY LOST POWER AND VIBRATED.  UPON LANDING, PILOT ALSO NOTICED A CONSIDERABLE AMOUNT OF OIL ON THE NACELLE.  UPON INVESTIGATION, DISCOVERED THE NR 6 CYLINDER PUSH ROD WAS BENT AND PUSH ROD TUBE HAD BROKEN.  AFTER CYLINDER REMOVAL, IT WAS DETERMINED A SCREW HAD BEEN INJESTED INTO THIS CYLINDER.  GOOD HOUSEKEEPING PROCEDURES AND ACCOUNTABILITY OF HARDWARE DURING INSTALLATION WOULD REDUCE THE POSSIBILITY OF THIS IN THE FUTURE.
